MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat the left mid superficial femoral artery with moderate calcification.A 6x150mm armada 18 balloon was advanced to the target lesion without issues.At the start of the first inflation at 9 atmospheres, a leak was observed via fluoroscopy.The balloon was inflated a tiny bit more, but the balloon continued leaking and blood was observed in the catheter.The balloon had ruptured and caused the artery to perforate.This resulted in a clinically significant delay in the procedure.The armada balloon was removed.The perforation and target lesion were treated with another armada balloon.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no indication to suggest a lot specific product quality issue.The reported patient effect of vessel perforation is listed in the armada 18 instruction for use as a potential complication that may occur as a result of percutaneous transluminal angioplasty.The investigation determined that the reported balloon rupture and vessel preformation resulting in delay in procedure was likely due to case related circumstances.It is likely that the balloon interacted with the lesion calcification causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11729128
Report Number2024168-2021-03542
Device Sequence Number17003553
Product Code LIT
UDI-Device Identifier08717648208447
UDI-Public08717648208447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1013470-150
Device Catalogue Number1013470-150
Device Lot Number0121141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;